MDJunction - People Helping People
 
Ask a Question
05/21/2010 02:50 PM

HELP - Fibromyalgia and tremors

muffinhead13
Posts: 1
New Member

I am looking for help for my daughter. She is 25 years old and has fibromyalgia. She was taking Cymbalta for about a year and a half. Her doctor asked if she thought it was helping her and she said it didn't appear that it was. He suggested weaning her off of it, which he did. Every time the dosage lowered, she would have about 48 hours with massive tremors and shaking. It wasn't mild, it would be debillitating!! She couldn't work or do anything because of these tremors.

The doctor decided to try Lyrica on her. She was on the lowest possible dosage. About two days in, she just started to shake and tremor. It's horrible to watch, it looks almost painful.

She called her doctor and he said that tremors were not a side effect. Well, bull. It's right on the warning and says to call t he doctor immediately when it happens. When she was able to get in to see him and showed him it was on the warning, he agreed to take her off of it and started her on Savella and Diazapan for the anxiety. It's been four days and the tremors are not stopping. I am horribly afraid about that!!

I know others have written about tremors and Lyrica/Cymbalta. Can anyone give advice about how long it took for the tremors to cease?? The only relief she gets is when the Diazapan knocks her out. I am sick with worry. To those who have had to deal with this before, please help!! Any advice will be greatly appreciated. I just can't stand watching this beautiful young woman cry anymore!! Thank you!

Reply

05/21/2010 03:01 PM
RedGirl
 
Posts: 1594
Senior Member

Oh you poor mommy! I too have a daughter who is ill and it hurts!!!!! I'm sorry she (and you) are going through this!

I haven't had tremors or shaking as a side effect of Cymbalta or Lyrica -- either going on or weaning off.

My rheumatologist did want me to try Methotrexate which caused horrible shaking and he immediately took me off it. I think I only took one dose -- Methotrexate is dosed at several pills one time per week.

I have familial tremor (also called essential tremor) so tremors/shaking are just a part of my life but I've never noticed any change in the tremor except with the Methotrexate. I do take Klonipin (generic is Clonazepam) to help control my familial tremor.

What kind of doctor does your daughter see? If she hasn't seen a rheumatologist or neurologist I'd try to get her in to one ASAP!

Again, I'm so sorry you are dealing with all this! I hope you can figure out something to help her very soon!

Feel free to PM me anytime. I'm not always online but will answer as soon as I can.

Many hugs to both you and your daughter!

Red


05/24/2010 05:23 PM
jenigood1
jenigood1  
Posts: 3311
Senior Member


05/24/2010 07:16 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

I am so sorry about your daughter, I hope the tremors fade away soon. There is absolutely a such thing as med induced tremors so hopefully they will go away soon. I have been suffering from severe tremors for several years now but they are from my MS. I took a med for another illness that induced tremors and I didnt think I could have worse tremors than I do but oh I did. They went back to normal about a month or two after I stopped the med. Good Luck!

02/24/2013 09:40 AM
SRamsey
Posts: 1
New Member

My Dr. prescribed Cymbalta for me saying it would help with my depression (My Mom had recently died) and my pain - feet and legs. I have a shoulder injury which was about to hav to require surgery. The drug worked fantastic even my shoulder felt much better!! The pain absolutely went away and it helped me get over my Mom' death. However, after being on Cymbalta for aprox 3-4 months, I sarted getting hand tremors! They got so bad, I could hardly hold a fork still long enough to eat...my insides felt the same way. I asked my Dr. (GP) about this and he said it was not the Cymbalta but hereditary "essential tremors". After a few more weeks (tremors getting worse) I weaned myself off the Cymbalta and now the Temors have STOPPED!! Problem is...the pain is returning... So, YES the Cymbalta can cause tremors!!

02/24/2013 09:44 AM
girlfriend
girlfriend  
Posts: 4027
VIP Member

A big welcome to you! I hug you for being a good parent.... i wish i had answers for you, but i can't take those meds and still have tremors.... the others much more help than me.... but we are glad to have you!

02/24/2013 04:27 PM
FibroCFS
FibroCFS  
Posts: 1912
Senior Member

My sleep doctor believes it made my RLS worse.

02/24/2013 09:03 PM
mabri
mabri  
Posts: 4769
VIP Member

SRamsey,

Welcome to the group! I'm sorry that you are having issues with the Cymbalta after it worked so well for you. I took Cymbalta for a few months, but it really didn't help me at all. That's part of the issue...meds work on each of us differently. You may get more/less side effects than someone else; it may work for you and not someone else, etc. That is what is so hard dealing with fibro, it's not a cookie cutter disease that they can just prescribe a med, and it works for everyone. I suggest that you ask your dr for something else. There are other meds used for fibro besides Cymbalta. Lyrica, Neurontin, and Savella are the top three. I hope you can get something else that helps with the pain and does not give you tremors. Even if tremors is not a usual side effect, it can still happen.

We are here for you when you need us. You can ask questions, vent, rant, cry, make jokes...whatever. We are here to listen, make suggestions, befriend, support, and make you laugh sometimes. Welcome to the fibro family!! HUGS


02/25/2013 06:14 AM
broken
broken  
Posts: 11065
Group Leader

some times you just want to smack doctors...welcome to the group.. have you tried any other med like lyrica gabitril savella? they are similar in the way they help with nerve pain..it is almost a give and take. take the med to feel better give yourself another issue..dont give up though there is something out there that will help it is just hard sometimes to find
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved